MAUDE Adverse Event Report: CONMED SPECTRUM AUTOPASS NEEDLE

CONMED SPECTRUM AUTOPASS NEEDLE
Catalog Number SMI-02N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was not reported to be returned to conmed for evaluation.This alleged device malfunction cannot be verified.(b)(4).A risk analysis was performed and the risk was deemed acceptable.The instructions for use advise the user of the following.Device is not to be used on the bone or similar hard tissue.Weather used arthroscopically or in open surgery, the suture passer must be used under direct visualization.Avoid lateral stress on the needle as this could cause device breakage.If the suture passer needle kinks during use, immediately discontinue use and discard.There is an increased risk of needle breakage and unintentional patient injury may result.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A conmed affiliate reported on behalf of a customer that the tip of the smi-02n needle broke off during pre-op testing prior to a rotator cuff procedure.This alleged malfunction did not cause harm to the patient or a surgical delay as it was found before the procedure began.To date, additional information regarding the patient and event have not been provided.This report is raised on the basis of a reported device malfunction with potential for patient injury with recurrence.
 
Additional Manufacturer Narrative
Correction of initial reporter and facility name.Correction of awareness date from 16nov2017 to 14nov2017.Spelling correction."weather" should be "whether".

Brand Name
SPECTRUM AUTOPASS NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7084681
Report Number1017294-2017-00131
Device Sequence Number1495492
Product Code LXH
UDI-Device Identifier20845854045753
UDI-Public(01)20845854045753(17)220126(10)40353
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2022
Device Catalogue NumberSMI-02N
Device Lot Number40353
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1